Crushing And Snorting Vyvanse: How Dangerous It Is?
Important InformationThis information is for educational purposes only. We never invite or suggest the use, production or purchase of any these substances. Addiction Resource and it’s employees, officers, managers, agents, authors, editors, producers, and contributors shall have no direct or indirect liability, obligation, or responsibility to any person or entity for any loss, damage, or adverse consequences alleged to have happened as a consequence of material on this website. See full text of disclaimer.
Vyvanse is a stimulant medication of the amphetamine class. Like many other drugs within this class, it is often abused, with some users choosing to crush it into a powder and snort it. But is snorting Vyvanse powder a way to experience a faster and more powerful high or just a dangerous act for the user?
Learn About Dangers Of Snorting Vyvanse:
- What Are The Methods Of Ingesting Vyvanse?
- Can One Snort Vyvanse?
- What Are The Risks Associated With Snorting Vyvanse?
- What Are The Side Effects Of Snorting Vyvanse?
- Can One Overdose Snorting Vyvanse?
Methods Of Ingesting Vyvanse
Vyvanse is used by adults and children over the age of six for the treatment of ADHD. Adults can also use it for the treatment of binge eating disorder.
Is Vyvanse safe? While there are risks with any medication, when the drug is taken according to doctor’s directions, and without contraindications, it is considered safe. Considering what the best method of how to take Vyvanse is, there are several recommended ones of consuming the drug:
- Swallow capsules whole with water
- Swallow chewable tablets whole with water
- Chew the chewable tablets then swallow with water
- Open the capsules and pour the contents into a glass of water, allow to dissolve, then drink
- Crush the chewable tablets and pour the powder into a glass of water, allow to dissolve, then drink
With each of these methods of consumption, the effects of the drug are the same. This is because all the above methods have the medication processed by the digestive tract.
The only way to feel the intended effects of the medication is to consume it in a way that allows it to be processed by the digestive tract. This is because the active ingredient in Vyvanse is coated in a protein called lysine. The medication cannot take effect until this protein is removed, and it can only be removed by the digestive tract.
Can One Snort Vyvanse?
There are a few ways of looking at this. If the question is if it is physically possible, the answer is yes—people can get the medicine into a form that can be snorted up into the nose. If the question is if snorting the medication will deliver desirable effects, the answer is no. If the question is if it is safe to do, the answer is, again, no.
Why People Start Snorting Vyvanse
Each user will have their own reasons for trying. Some believe that snorting is safer than other methods of consumption—which is false. However, the primary reason people choose to snort the medicine and other drugs is that they believe snorting Vyvanse will allow the effects of the drug to come on sooner and be felt more powerfully.
Snorting Vyvanse From The Inside
With some drugs, snorting does increase effects. The nasal passages instantly absorb the medication and send it into the bloodstream, bringing on the effects of the drug rapidly. This has the potential to bring on an intense high.
With Vyvanse snorting, the nasal passages can absorb the medication and send it into the blood, but since the layer of lysine is still wrapped around the active ingredient, no high can be experienced. At best, some of the snorted lisdexamfetamine will make it through the sinuses and down the throat, then into the stomach, allowing the acids there to strip the lysine and activate the medication. However, this means that the effects will be lesser than if the medicine were taken by simply swallowing the capsule or chewing the tablet. What does Vyvanse feel like when snorting? In most cases, nothing. It is possible that the user will experience the placebo effect and convince themselves they are getting high, but physically, this is not possible.
Risks Associated With Snorting Vyvanse
If a person chooses snort Vyvanse in powder form rather than swallowing capsules or chewing tablets indicates that addiction is present, or at least the user is attempting to use the drug recreationally.
What Happens If One Snorts Vyvanse
Drug abuse comes with significant personal risks. Frequently, drug use consumes the addict, leading to a loss of friends and alienation of family. The user snorting Vyvanse often spends significant time and money on accessing their drug, causing them to struggle to support themselves or their family and falling behind on bills. It is common for users to disengage from meaningful interactions with others due to their thoughts being preoccupied with using.
This inability to focus their thoughts can bring other consequences to those abusing the drug like snorting Vyvanse. At school, they may struggle to complete assignments or contribute adequately to group projects. They may see their grades slip and their reputation suffer. Similar effects can be seen at work, and users could potentially lose their jobs due to their snorting Vyvanse.
Side Effects Of Snorting Vyvanse
While the social and familial consequences of abusing Vyvanse are significant, the physical and psychological side effects of snorting the powdered drug are even more significant. Anyone who is snorting lisdexamfetamine should stop to consider the potential consequences of their actions and the long-term effects of Vyvanse they might have to live with. Doing so could be lifesaving.
Physical Side Effects Of Snorting Vyvanse
- Throat infections
- Sinus infections
- Lesions in the nose
- Lesions in the throat
- Inhalation and lung injuries
- Necrosis of the nasal passages and sinus cavity
- Chronic congestion
- Rapid heart rate
- Organ failure
- Excessive sweating
- Loss of appetite
- Increased or decreased metabolism
- Weight loss or weight gain
- Brain damage
Psychological Side Effects Of Snorting Vyvanse
- Struggles with anger management
- Panic attacks
- Suicidal ideations
None of the potential side effects of snortable Vyvanse are minor. All of them will have a negative impact on the quality of life of the user, and some of them have the potential to be deadly. If a user cannot stop snorting, there is a need of undergoing addiction treatment program. Anyone who is consuming the drug should only do so as directed by a doctor, never snorting the drug or taking more than the recommended dose. No one should buy Vyvanse online or on the street.
Snorting Vyvanse And Overdose
There is no method of how to make Vyvanse snortable that is safe for consumption. However, the risk of overdose is fairly low. This is because snorting the powdered form does not allow for the active ingredient to be processed by the body.
Still, when snorting Vyvanse powder, some may get into the stomach and allow the active ingredient to “activate.” On its own, this would not lead to an overdose. However, users who are chasing a high are likely to take the medication in the proper methods when snorting does not yield the results they seek. Combining a normal dose with the amount that reaches the stomach when snorting could lead to an overdose.
When Vyvanse Is Being Abused
If someone is abusing Vyvanse, they should seek help immediately. However, it is often up to loved ones to encourage users to seek help. They should be on the lookout for signs such as behavioral changes, a decline in social interactions, and a preoccupation with the drug. Addiction rehabilitation centers offer treatment for addiction to the medicine and other central nervous system stimulants. Getting help can save a life.
Snorting Vyvanse is never safe. Anyone who is considering it should understand that the risks greatly outweigh the benefits. If there is addiction or dependence present, seek help immediately.
Where do calls go
Calls to our general hotline may be answered by Niznik Behavioral Health or other private treatment providers.